zbMATH — the first resource for mathematics

Homogeneous variational complexes and bicomplexes. (English) Zbl 1168.58006
A family of complexes is described playing the same rôle for homogeneous variational problems that the horizontal parts of the variational bicomplex play for variational problems on a fibered manifold. It is shown that – except one of them – these complexes are globally exact modulo certain pullbacks. All the complexes may be embedded in bicomplexes, and it is shown that, again modulo pullbacks, the latter are locally exact. Finally, a detailed discussion is provided on the edge sequence – an important part of such a bicomplex, which proves to be useful in the study of homogeneous variational problems.

58E99 Variational problems in infinite-dimensional spaces
Full Text: DOI arXiv
[1] Anderson, I.; Duchamp, T., On the existence of global variational principles, Amer. J. math., 102, 781-867, (1980) · Zbl 0454.58021
[2] Takens, F., A global version of the inverse problem of the calculus of variations, J. diff. geom., 14, 543-562, (1979) · Zbl 0463.58015
[3] Tulczyjew, W.M., The euler – lagrange resolution, () · Zbl 0456.58012
[4] Vinogradov, A.M., On the algebro – geometric foundations of Lagrangian field theory, Soviet math. dokl., 18, 1200-1204, (1977) · Zbl 0403.58005
[5] Vinogradov, A.M., A spectral sequence associated with a non-linear differential equation, and algebro – geometric foundations of Lagrangian field theory with constraints, Soviet math. dokl., 19, 144-148, (1978) · Zbl 0406.58015
[6] Vitolo, R., Finite order Lagrangian bicomplexes, Math. proc. camb. phil. soc., 125, 321-333, (1999) · Zbl 0927.58008
[7] Krupka, D., Variational sequences on finite order jet spaces, () · Zbl 0813.58014
[8] Crampin, M.; Saunders, D.J., The hilbert – carathéodory form for parametric multiple integral problems in the calculus of variations, Acta appl. math., 76, 1, 37-55, (2003) · Zbl 1031.53106
[9] Crampin, M.; Saunders, D.J., The hilbert – carathéodory and poincaré-cartan forms for higher-order multiple-integral variational problems, Houston J. math., 30, 3, 657-689, (2004) · Zbl 1057.58008
[10] D.J. Saunders, The fundamental form of a second-order homogeneous Lagrangian in two variables, preprint, 2005
[11] Crampin, M.; Saunders, D.J., On null Lagrangians, Diff. geom. appl., 22, 2, 131-146, (2005) · Zbl 1073.70023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.